Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

161 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for a spot on calf due to a possible insect bite

Answered by
Dr.
Dr. VINAY KUMAR

Dermatologist

Practicing since :1980

Answered : 480 Questions

default
Posted on Mon, 19 Oct 2015 in Skin Hair and Nails
Question: What is this? It does not itch or hurt. Its on my calf
doctor
Answered by Dr. VINAY KUMAR 57 minutes later
Brief Answer:
Related to an irritation

Detailed Answer:
Hi

Welcome to this site!

I am Dr V XXXXXXX a XXXXXXX Consultant.

I have scrutinized your photograph and noted the details.

This matches an irritation caused by some chemical or even could be due to insect bite. Since when do you have it?
Please consider the following measures for better management of lesion:

1 Wash the affected area thoroughly several times a day

2 The most effective local application consists of a steroid called Fluticasone.

3 avoid scratching and apply some moisturizer on the surrounding area

4 Anti allergics like Cetirizine are a great help in cases where itching is prominent. You might consider skipping them for now but in case of need, it can be considered

It should be a matter of a week or so before this reduces by at least half while some discoloration might linger on a bit longer.

Best wishes from us, always!
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. VINAY KUMAR 2 days later
Thank You. I just want to ask if Fluticasone requires a prescription
doctor
Answered by Dr. VINAY KUMAR 9 hours later
Brief Answer:
Alternative to previous suggestion

Detailed Answer:
Hi

Welcome back!

I am not aware whether Fluticasone is available without prescription in your area or not. However, I would suggest that in case the said compound is not available, you might consider using Hydrocortisone cream instead which to the best of my knowledge, is an OTC product.

Our Best wishes for your recovery.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,  

Recent questions on  Hydrocortisone cream

doctor1 MD

Hello doctor The left side corner of the lower and lips and it's lowercvrrmillion border is giving me trouble , I feel like it's dry and some kind of tape is stuck to it sometimes , sometimes I feel little bit of itchy in the corner where the...

doctor1 MD

Hello doctor This is XXXX , I am presently in south XXXXXXX ... for the past couple of days the right side lower lips is red like rashes sometimes sometimes it is not . Also today there was many dead skin around the vermillion border so I wiped it...

doctor1 MD

Hello doctor The left side of the lower lips feels sore like the skin is peeled or a pimple is there ( actually last two days the entire lower lips were dry flaky and peeling so I wiped it off with cotton bud applied hydrocortisone cream overnight...

doctor1 MD

hello Dr, I have a callused and try skin on medial or the ulnar side of my wrist . the doctor prescribed me a hydrocortisone cream, i used it but not as frequent.and now i am noticing cracks in that area of the skin and it is too dry to feel any sensation on it. it happenned suddenly since a year and a half and i was unable to diagnose the reason. Can you please help. thanks

doctor1 MD

My 7 year old granddaughter has been crying for a half hour due to extremely itchy vaginal area. She has seen her pediatrician about this recently and no diagnosis has been available. This bout this evening was quite exteeme. I gave her an aveno bath- put hydrocortisone cream on her and have her the prescribed dose of benedryl . She is finally resting comfortably. What could this be?

doctor1 MD

Two days ago my scalp started to itch at the back of my neck.Now I lhave a rash extendine from the top of my left ear down behind my earwhich is red and itchy and swollen .Feels like I have a lump behind my left ear.Not to mention bumps that are swelling up in my scalp.Tried benadryl , hydrocortisone cream . The itching is driveing me crazy.

doctor1 MD

Hi my husband is suffering from fungal infection of the groin , his dermatologist prescribed him canesten and nizorale cream. since he started the treatment his situation became much worse and the infection spread! so he went back and the doctor prescribed him Gupisone 20mg tablets and a hydrocortisone 17 butyrate 0.1% cream. His skin is really irritated already is it safe to use such treatment as it contains steroids which might increase the irritation?